MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE® VERSATIE SYSTEM; BONE FIXATION CERCLAGE, SUBLAMINAR

NUVASIVE, INC. NUVASIVE® VERSATIE SYSTEM; BONE FIXATION CERCLAGE, SUBLAMINAR
Model Number 8550002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cancer (3262)
Date of Event 04/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation, nor were radiographs provided to confirm the reported event.Labeling review: "as with any major surgical procedures, there are risks involved in orthopedic surgery." "potential risks identified with the use of this system, which may require additional surgery, include: implants cutting through soft osteoporotic, osteolienic or cancellous bone." no product returned.
 
Event or Problem Description
Information received states laminar band sawed through bone tissue.No other event information has been provided or radiographs that confirm the reported event.No revision procedure was reported.
 
Additional Manufacturer Narrative
Received information stating lamina breakage was unrelated to product malfunction.Posterior fixation was applied and laminectomy was completed.No revision procedure was required.

Brand Name
NUVASIVE® VERSATIE SYSTEM
Common Device Name
BONE FIXATION CERCLAGE, SUBLAMINAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7007365
Report Number2031966-2017-00163
Device Sequence Number16368750
Product Code OWI
UDI-Device Identifier00887517721525
UDI-Public00887517721525
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number8550002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR